I have had a rash on my groin for about 5 weeks now. It dies down a little when i leave air to get to it but comes up again ever so often. Its a pale red colour and appears like the skin may be flakey although it is not actually flakey.
Without examination it is very difficult to confirm a diagnosis, but the symptoms are suggestive of erythrasma.
Erythrasma is a chronic superficial infection of the intertriginous areas of the skin.It is true that groins are effected but the typical appearance is well-demarcated, brown-red macular patches. The skin has a wrinkled appearance with fine scales.
It has to be differentiated from contact dermatitis,psoriasis,sweat dermatitis and fungal infections which may mimic it.Wood lamp examination and gram staining are the tests for its diagnosis.
So nothing can be confirmed without examination.
The standard therapy of erythrasma is antibiotics and antifungals because it is caused by a bacteria C minutissimum.Erythromycin is the drug of choice.
Mild steroids are helpful in reducing the inflammation associated with it. But use it only after a dermatologist’s prescription.
Hope it helps. Take care and pls do keep me posted on how you are doing or if you have any additional queries.Kind regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.